I do not feel normal on suboxone. I sweat alot ! and takes me a long time to cool down. I have never been a big drinker , but i have found the i get no enjoyment from alcohol in any amount, which frustrates me as i feel wierd at social occassions when i cant relax and have a drink cause it does nothing! and in earlier year when on methodone having a social drink occassionally helped me get off it. Should i go back on methodone???
Hi viking, Withdrawal from opiates causes excessive perspiration, it is just part of the whole thing.
Think about why you want to go on methadone... does it give you a high?
I am not judging you, just examine your motives.
Good luck to you,
Sweating is a pretty common side effect of suboxone. As with most medications (especially opiates, benzos, sedatives, barbiturates) warn not to drink alcohol while using the medication. It's hard to give you a more direct answer when there is little detail to go by. I'm assuming you started the subs to quit the methadone? It sounds like you are looking to get that buzz back, hence the drinking. I know the craving well and am certainly not judging you. I can not advise you to go back on methadone. But if it's a problem that really bothers you, maybe you should have a long discussion with your sub doctor. Tell him/her exactly how "weird" you feel at social occasions and about the drinking. In order to get the best results from any medication, you have to be honest with the doctor. Maybe you need a dose adjustment in your suboxone. How long have you been taking it? It may be just a matter of time and the right dosage to make you feel better.
Please set up an appt. and discuss all the possibilities available to you. My best wishes. Sorry I couldn't be more specific.
Possible side effects of Suboxone:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Chills; constipation; diarrhea; dizziness; drowsiness; flushing; headache; nausea; sleeplessness; stomach pain; sweating; vomiting; weakness.
IMO, and from everything my doc has told me, and research that I've done, it's not the Suboxone that's making you sweat, it's the opiates that you used to be on. Your body temperature will not be able to regulate itself for typically 6mos to 1 year. Also, IMO, methadone would be a step backwards. So many people go on suboxone to get off methadone. Give your body and brain some time to heal itself.
It probably is the suboxone that is making you sweat. I don't know how long you have been taking it, but, there is a 2 week adjustment period for new users. Every person is different and some people do not have the odd feeling that you and I had. I had some pretty weird sensory illusions. I have never been a drinker, but have had a beer or 1 drink on my suboxone and it knocks me out. I feel the alcohol more on suboxone, but, never have had more than 2 drinks on it and I am on a low dose of 1 mg per day. Like I said, each person is different. If you can get in touch with your doctor and see if he/she will let you attempt to lower your dose, you will find that any side effects will lessen in a couple of days. You can break your pill into 4 pieces and go down 2 milligrams ( make sure doctor says ok) and see how you do on 6 milligrams. Then you can taper down from there if the doctor says it is ok.
If you did start to withdraw again ( and chances are you won't) you could add just that 2 milligrams back. Suboxone usually stays on the receptor sites for 3 to 5 days on average, you will not feel the change for a few days. Hope you get to feeling back to normal soon.
i think whichever is gonna keep you clean is what you should be on. If you think methadone will be more helpful maybe you should go back to that. I dont have aqny experience with methadone. but i do with suboxone. While I was on it, i did like it. But once i got off, my w/d lasted almost 2 weeks. I will never go back on it again. on the other hand, since being off it, i have been having trouble staying clean, so maybe I should have stucks with the subs.
Good luck in what you choose.
Absolutely... im down to 2 mg/day from 32 mg/day over ten years... ive been sweating excessively (changed my quality of life) for eight or so of those years.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.